MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-12
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.Visual and dimensional inspections were performed on the returned device.The stent damage and separation were confirmed.The failure to advance and difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.It was reported the device was re-inserted into the anatomy multiples times, which likely contributed to damaging the stent struts.It should be noted the xience alpine everolimus eluting coronary stent system instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported failure to advance was likely due to interactions with the heavily calcified anatomy.Multiple re-insertions of the device likely caused damage to the stent, such that resistance was met with the guiding catheter during retraction.Force applied in the attempts to retract the device would have resulted in the damages and separation noted to the shaft.A conclusive cause for the reported patient effect of cardiac arrest, and the relationship to the device, if any, cannot be determined.The delay in procedure appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main coronary artery with heavy calcification.Direct stenting was attempted using a 3.50 x 12 mm xience alpine drug eluting stent (des) but the des failed to cross the lesion.Pre-dilatation was then performed using a 3.5 x 12 mm balloon dilatation catheter (bdc) followed by the re-advancement of the xience alpine and the des failed to cross again.Dilatation was performed once more using the 3.5 x 12 mm bdc followed by the re-advancement of the xience alpine rx, but the des still could not cross the lesion.A 3.5 x 12 mm non-abbott des was attempted; however, it also did not cross the lesion.The 3.5 x 12 mm non-abbott des was re-advanced with the aid of a 5f guiding catheter for support; however, the non-abbott des became lodged within the 5f catheter.The non-abbott des was able to be retracted from the 5f catheter without damaging the guiding catheter.The same 3.5 x 12 mm xience alpine was advanced with the support of the 5f guiding catheter in an attempt to cross the lesion, but the alpine again failed to cross and was removed.Resistance was felt between the des and the guiding catheter during retraction causing the tip of the stent delivery system to separate within the guiding catheter.Additionally, it was stated that after the 3.5 x 12 mm xience alpine was removed from the patient, flared stents struts were observed.At this point in time, the patient started coding and chest compressions were performed on the patient.Once the patient's conditions stabilized, a 3.5 x 8 mm xience alpine was advanced and successfully implanted.No other information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6201285
Report Number2024168-2016-09204
Device Sequence Number497218
Product Code NIQ
UDI-Device Identifier08717648199516
UDI-Public(01)08717648199516(17)191023(10)6100461
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2019
Device Catalogue Number1125350-12
Device Lot Number6100461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 5F GUIDELINER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight66